Hepatic transcatheter arterial chemoembolization complicated by postembolization syndrome

Sabeen Dhand*, Ramona Gupta

*Corresponding author for this work

Research output: Contribution to journalArticle

26 Scopus citations

Abstract

Postembolization syndrome (PES) is a common complication after embolic procedures, and it is a frequent cause of extended inpatient hospital admissions. PES is a self-limited constellation of symptoms consisting of fevers, unremitting nausea, general malaise, loss of appetite, and variable abdominal pain following the procedure. Although a definite cause is unknown, this syndrome is thought to be a result of therapeutic cytotoxicity, tumor ischemia, and resulting intrahepatic and extrahepatic inflammation. The authors report a case of PES precipitated by transcatheter intrarterial chemoembolization of hepatic metastases.

Original languageEnglish (US)
Pages (from-to)207-211
Number of pages5
JournalSeminars in Interventional Radiology
Volume28
Issue number2
DOIs
StatePublished - Jun 24 2011

Keywords

  • Postembolization syndrome (PES)
  • chemoembolization
  • complications
  • embolization complications
  • hepatocellular carcinoma (HCC)
  • transcatheter arterial chemoembolization (TACE)

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging
  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Hepatic transcatheter arterial chemoembolization complicated by postembolization syndrome'. Together they form a unique fingerprint.

  • Cite this